Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 115, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Aug 29, 2013, 9:13 PM CDT for Taylor County, Wisconsin. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 29, 2013, 9:13 PM CDT (02:13 UTC)
- Expired
- Aug 29, 2013, 9:45 PM CDT
- In force
- 32 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Taylor County, WI
The radar
The La Crosse radar (KARX), 184 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 29, 9:20 PM CDT | HAIL 0.5 | 2 Nw Westboro, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 8:20 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 2.2 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 963 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 118 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.7
The text
As transmitted, in the capitals the NWS used until 2016.
161
WUUS53 KARX 300213
SVRARX
WIC119-300245-
/O.NEW.KARX.SV.W.0115.130830T0213Z-130830T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
913 PM CDT THU AUG 29 2013
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN TAYLOR COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 945 PM CDT
* AT 911 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR WESTBORO...
AND MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RIB LAKE AROUND 925 PM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE CAMP FOREST SPRING AND WOOD
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4538 9004 4519 9004 4518 9005 4532 9063
4539 9055 4539 9005
TIME...MOT...LOC 0213Z 286DEG 32KT 4536 9031
HAIL...1.00IN
WIND...60MPH
$$
043 follow-up statements
181
WWUS53 KARX 300224
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT THU AUG 29 2013
WIC119-300245-
/O.CON.KARX.SV.W.0115.000000T0000Z-130830T0245Z/
TAYLOR WI-
924 PM CDT THU AUG 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TAYLOR COUNTY UNTIL 945 PM CDT...
AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR RIB LAKE...AND
MOVING EAST AT 35 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED. DIME SIZED HAIL WAS REPORTED AT 920 PM 2
MILES NORTHWEST OF WESTBORO.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF
NORTHEASTERN TAYLOR COUNTY...INCLUDING THE FOLLOWING LOCATIONS...WOOD
LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4538 9004 4519 9004 4518 9005 4532 9063
4539 9055 4539 9005
TIME...MOT...LOC 0223Z 286DEG 32KT 4533 9019
HAIL...1.00IN
WIND...60MPH
$$
04160
WWUS53 KARX 300234
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
934 PM CDT THU AUG 29 2013
WIC119-300245-
/O.CON.KARX.SV.W.0115.000000T0000Z-130830T0245Z/
TAYLOR WI-
934 PM CDT THU AUG 29 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
TAYLOR COUNTY UNTIL 945 PM CDT...
AT 932 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF RIB LAKE...AND MOVING SOUTHEAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT
IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE
TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT
OR SMALL INTERIOR ROOM.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4530 9044 4537 9044 4539 9005 4538 9004
4519 9004 4518 9005
TIME...MOT...LOC 0234Z 294DEG 33KT 4527 9004
HAIL...1.00IN
WIND...60MPH
$$
04493
WWUS53 KARX 300240
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
940 PM CDT THU AUG 29 2013
WIC119-300250-
/O.EXP.KARX.SV.W.0115.000000T0000Z-130830T0245Z/
TAYLOR WI-
940 PM CDT THU AUG 29 2013
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TAYLOR COUNTY
WILL EXPIRE AT 945 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 4 AM.
LAT...LON 4530 9044 4537 9044 4539 9005 4538 9004
4519 9004 4518 9005
TIME...MOT...LOC 0240Z 294DEG 33KT 4525 8997
$$
04What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 6:24 PM CDT, 2 hours 49 minutes earlier.
Area forecast discussion, Aug 29, 6:24 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 624 PM CDT THU AUG 29 2013 .SHORT TERM...(TONIGHT THROUGH FRIDAY TONIGHT) ISSUED AT 328 PM CDT THU AUG 29 2013 MAIN FORECAST CONCERNS THIS PACKAGE...SHRA/TSRA CHANCES TONIGHT/ FRI...TEMPS/HEAT/HUMIDITY FRIDAY. DATA ANALYSIS AT 18Z HAD HIGH PRESSURE OVER LOWER MI AND LOW PRESSURE OVER EASTERN ND WITH TOUGHING FROM LK WINNIPEG TO EASTERN CO. DIFFUSE/ILL-DEFINED WARM FRONT WAS LOCATED FROM THE ND LOW TO NEAR THE MS RIVER THRU THE FCST AREA. MAIN FORCING/LIFT/MOISTURE CONVERGENCE WAS INTO NORTHERN MN...WHERE A MATURE CONVECTIVE COMPLEX WAS MOVING INTO WESTERN LK SUPERIOR. ACROSS WI/IA/REST OF MN...WARM TEMPS IN THE 800-700MB LAYER CONTINUED TO CAP THE AIRMASS EARLY THIS AFTERNOON...EVEN WITH SFC DEW POINTS IN THE UPPER 60S/LOW 70S AND TEMPS IN THE MID 80S/LOW 90S. LAPS SOUNDINGS SHOWING CONVECTIVE TEMPS IN THE 98F-108F RANGE. NO BIG PROBLEMS NOTED WITH 29.12Z INITIALIZATIONS. GFS WITH ITS USUAL SLIGHTLY OFF SFC DEW POINT ANALYSIS OVER THE MID/UPPER MS VALLEY. SOLUTIONS REASONABLY SIMILAR FOR TONIGHT THRU FRI NIGHT WITH THE MAIN FORCING/LIFT SHRA/TSRA CHANCE PASSING NORTH OF THE FCST AREA THEN A WEAK COLD FRONT TO SLIDE ACROSS THE AREA FRI. DPROG/DT OF 500MB HGTS AT 29.12Z SHOWED THE MODEL RUNS OF 27.12Z AND 28.12Z VERIFIED QUITE WELL ACROSS NOAM...WITH STRONGER OF EARLIER RUNS BETTER ON THE SHORTWAVE APPROACHING LK WINNIPEG. TREND FAVORS STRONGER OF EARLIER RUNS AS THE LK WINNIPEG WAVE CROSSES LK SUPERIOR THRU TONIGHT...AND STRONGER WITH THE NEXT WAVE TO TOP THE MID NOAM RIDGE MOVING INTO WA/SOUTHERN BC. TREND CONTINUES TO FAVOR STRONGER/FASTER OF EARLIER MODELS AS THIS WAVE MOVES INTO SASKAT/ EASTERN MT BY 12Z SAT. CHECK OF OBS VS. MODEL DATA AT 18Z SHOWED ALL TO BE REASONABLE WITH THE SFC MASS FIELDS OVER THE CENTRAL CONUS. PER WV IMAGERY...NON-NAM MODELS LOOKED BETTER WITH THE SHORTWAVE PASSING ACROSS SOUTHERN MANITOBA. MODELS ALL GENERALLY TOO FAR SOUTH WITH THE 12-18Z PRECIP IN EASTERN MN/WESTERN WI...AND NOT STRONG ENOUGH WITH THE TSRA COMPLEX NEAR KDLH. NO ONE MODEL LOOKED PREFERRED THIS CYCLE. WITH A RATHER TIGHT CONSENSUS AMONG THE MODELS...EVEN WITH THE TRENDS ON THE SHORTWAVES OF INTEREST... FAVORED THE MODEL/ENSEMBLE CONSENSUS. SHORT-TERM FCST CONFIDENCE IS GOOD THIS CYCLE. IN THE SHORT TERM...FIRST SHORTWAVE TRACKS EAST/SOUTHEAST AND ACROSS LK SUPERIOR TONIGHT. BULK OF FORCING/CONVERGENCE/LIFT WITH THIS FEATURE...AND HIGHER SHRA/TSRA CHANCES PASS NORTHEAST OF OR JUST CLIP THE NORTHEAST END OF THE FCST AREA. ATTENDANT SFC LOW/TROUGH DRAGS A COLD FRONT INTO THE AREA LATER TONIGHT...TO NEAR A KAUW-KLSE- KMCW LINE BY 12Z FRI. NOT MUCH FOR LOWER LEVEL THERMO-DYNAMIC FORCING WITH THIS FRONT/BOUNDARY AS IT PUSHES INTO/ACROSS THE FCST AREA LATE TONIGHT/FRI MORNING. SOME WEAK 925MB THETA-E CONVERGENCE... BUT THESE PARCELS FIGHTING CIN TO 650MB OR NO CAPE AT ALL. THUS MODELS ONLY GENERATE SOME ISOLATED/WDLY SCT SHRA/TSRA WITH THIS FRONTAL PASSAGE. LEFT SOME 20-40 PERCENT SHRA/TSRA CHANCES OVER THE NORTHEAST END OF THE FCST AREA TONIGHT. ONLY CARRIED 20 PERCENT SHRA/TSRA CHANCES OVER THE CENTRAL/WEST PARTS OF THE FCST AREA WITH THE FRONTAL PASSAGE LATE TONIGHT/FRI MORNING. LEFT SOME 20-40 PERCENT SHRA/TSRA CHANCES OVER THE SOUTHEAST HALF OF THE FCST AREA FRI AFTERNOON INTO FRI EVENING...DUE TO PROXIMITY OF THE BOUNDARY AND ML CAPE VALUES RISING INTO THE 1.5. TO 2.5 K J/KG RANGE. 0-6KM BULK SHEAR IN THE 25-30KT RANGE FRI AFTERNOON...ISOLATED SEVERE STORMS WITH A HAIL OR WIND THREAT CANNOT BE RULED OUT. AHEAD OF THE FRONT...HEAT INDICES WILL AGAIN CLIMB INTO THE 90-100 RANGE OVER THE SOUTHEAST THIRD OF THE FCST AREA FRI AFTERNOON/EARLY FRI EVENING. MAY YET NEED A HEAT ADVISORY FOR THE SOUTHEAST END OF THE FCST AREA CENTERED ON FRI AFTERNOON...BUT IF SCT SHRA/TSRA DEVELOP AND SKIES BECOME MORE CLOUDY THAN SUNNY...HEAT INDICES WOULD NOT REACH 100...AT LEAST FOR MORE THAN AN HOUR AT ANY ONE SPOT. WEAK BUBBLE HIGH SETTLES OVER THE AREA FRI NIGHT. WITH LIGHT WINDS... CLEAR/MOSTLY CLEAR SKIES...COOLER 925-850MB TEMPS AND STRONG RADIATIONAL COOLING EXPECTED...CONTINUED THE MENTION OF PATCHY TO AREAS OF FOG IN GRIDS FOR LATER FRI NIGHT INTO EARLY SAT MORNING. USED A MODEL/ENSEMBLE CONSENSUS OF LOWS/HIGHS FOR TONIGHT THRU FRI NIGHT. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 328 PM CDT THU AUG 29 2013 MAIN FORECAST CONCERNS FOR SAT THRU SUN NIGHT...TEMPERATURES/HEAT POTENTIAL SATURDAY...SHRA/TSRA CHANCES SAT NIGHT/SUN. THE STRONGER/TREND WITH THE MT/SASKAT SHORTWAVE CONTINUES SAT/SAT NIGHT AS IT MOVE INTO MN/WESTERN ONT BY 12Z SUN...THEN PASSES ACROSS THE REGION SUN...PUSHING A RATHER STRONG COLD FRONT THRU THE AREA. AGAIN WITH A RATHER TIGHT CONSENSUS/SHIFT BY ALL MODELS... FAVORED THE MODEL/ENSEMBLE CONSENSUS FOR SAT THRU SUN NIGHT. WEAK HIGH PRESSURE REMAINS OVER THE AREA SAT. WITH DIURNAL WARMING/ MIXING...AND SOME DRIER 925-850MB AIR OVER THE REGION...SFC DEW POINTS LOOKING TO BE MORE IN THE LOW-MID 60S SAT AFTERNOON. SAT AFTERNOON HEAT INDICES TRENDING TO TOP OUT MORE IN THE 85-90 RANGE... FOR A LITTLE MORE RELIEF FROM THE RECENT HEAT/HUMIDITY. MOISTURE TRANSPORT INCREASES INTO THE AREA SAT NIGHT WITH PW VALUES BACK IN THE 1.5 INCH RANGE BY 12Z SUN. STRONGER/DEEPER LOWER LEVEL THERMO- DYNAMIC FORCING INDICATED WITH APPROACH/PASSAGE OF THE TROUGH/FRONT LATE SAT NIGHT/SUN MORNING. THIS ALONG WITH SOME 400-200MB PV ADVECTION AHEAD OF THE STRONGER SHORTWAVE...AND MU CAPE VALUES OF AROUND 1K J/KG LIFTING 900-800MB PARCELS. CONTINUED/RAISED SHRA/ TSRA CHANCES CENTERED ON LATE SAT NIGHT/SUN MORNING IN THE 30- 50 PERCENT RANGE. TRENDED SHRA/TSRA CHANCES DOWN SUN AFTERNOON WITH PASSAGE OF THE FRONT/LIFT AND LOWER LEVEL COLD ADVECTION/DRYING SPREADING SOUTHEAST ACROSS THE AREA. SOME BRISK/GUSTY NORTHWEST WINDS SUN AFTERNOON WITH THE COLD ADVECTION AND MIXING TO AT LEAST 850MB. DRY/COOLER SUN NIGHT AS CAN HIGH PRESSURE SETTLES INTO THE NORTHERN PLAINS/WESTERN GREAT LAKES AND 850MB TEMPS FALL INTO THE 8C-12C RANGE BY MON MORNING. AGAIN USED A MODEL/ENSEMBLE CONSENSUS OF THE NUMERICAL GUIDANCE FOR HIGHS/LOWS SAT THRU SUN NIGHT. FOR MONDAY/LABOR DAY THROUGH THURSDAY.../DAYS 4-7/... LATEST MEDIUM RANGE MODEL RUNS REMAIN IN GOOD AGREEMENT MONDAY WITH RATHER STRONG TROUGHING TO BE OVER ONT/GREAT LAKES AND RIDGING TO BE BUILDING NORTHWARD INTO SASKAT/MANITOBA. GOOD CONSISTENCY FOR HGTS TO RISE OVER THE REGION TUE AS THE TROUGHING MOVES INTO EASTERN NOAM...BUT MN/WI/IA TO REMAIN UNDER RATHER STRONG NORTHWEST FLOW ALOFT. 29.00Z WERE DIFFERENT FOR WED/THU...WITH STRENGTH OF A SHORTWAVE TROUGH TO DROP DOWN THE EAST SIDE OF THE RIDGE AND INTO THE EASTERN NOAM TROUGH. 29.12Z MODELS HAVE TRENDED TOWARD A COMPROMISE ON THE TIMING/STRENGTH OF THIS FEATURE AND THE TROUGHING OVER EASTERN NOAM WED/THU. 29.12Z GFS/ECMWF WITH BETTER CONSENSUS ON THE NEXT TROUGHING MOVING INTO THE NORTHWEST CONUS/WESTERN CAN ON DAYS 6/7 TOO. FCST CONFIDENCE GOOD FOR MON/TUE THEN AVERAGE WED/THU. STRONG PASSING COLD FROM SUNDAY USHERS A COOLER/DRIER CAN HIGH PRESSURE SYSTEM INTO THE UPPER MIDWEST FOR MON/TUE. BY LABOR DAY MORNING...925MB TEMPS IN THE 11C-14C RANGE ACROSS THE FCST AREA. THESE TEMPS SLOWLY MODERATE THRU MON/TUE BUT ONLY RECOVER TO THE 19C- 21C RANGE BY TUE EVENING. MON/TUE STILL LOOKING LIKE A A COUPLE OF COOLER...COMFORTABLE DAYS COMPARED TO THE PAST SEVERAL DAYS. LIKE PREVIOUS FORECASTER STATED...MAY NEED A VALLEY FOG MENTION CENTERED ON DAYBREAK TUE...BUT WILL LEAVE THAT OUT OF THE GRIDS FOR NOW GIVEN THE SENSITIVITY OF VALLEY FOG TO LOWER LEVEL/BOUNDARY LAYER NUANCES. EVEN WITH SHORTWAVE/TROUGH STRENGTH DIFFERENCES BY WED...BOTH GFS/ ECMWF PUSH A COLD FRONT SOUTHEAST ACROSS THE REGION WED. MOISTURE/ CAPE CONTINUE TO LOOK LIMITED AHEAD OF/WITH THIS FEATURE. SMALL SHRA/TSRA CHANCE AT BEST WED BUT WILL LEAVE THIS PERIOD DRY FOR NOW PER THE MODEL/ENSEMBLE CONSENSUS. NORTHWEST FLOW ALOFT SENDS ANOTHER CAN HIGH SOUTH INTO THE REGION FOR THU BUT CORE OF THE COOLEST 925-850MB AIR WITH THIS HIGH REMAINS NORTH/EAST OF THE FCST AREA AS IT BUILDS IN. EVEN WITH SOME MODEL DIFFERENCES... GUIDANCE HIGHS/LOWS FOR MON-THU NOT THAT DIFFERENT AND USED THE MODEL/ENSEMBLE CONSENSUS. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING) ISSUED AT 624 PM CDT THU AUG 29 2013 VFR CONDITIONS EXPECTED AT KRST/KLSE AS A SURFACE LOW MOVES NORTH OF THE AREA TONIGHT WHILE ITS ASSOCIATED COLD FRONT SLOWLY PUSHES THROUGH FRIDAY MORNING. SHOWERS AND THUNDERSTORMS LIKELY TO BE CONFINED NORTH AND EAST OF THE TAF SITES...BUT COULD NOT RULE OUT A STRAY SHOWER EARLY FRIDAY MORNING DURING FRONTAL PASSAGE. OTHER CONCERN IS LLWS AS LLJ SETS UP AROUND 1000 FT..AND WESTERLY WINDS BETWEEN 25 AND 30 KTS ARE EXPECTED BY 12Z FRIDAY. THIS FALLS JUST BELOW LLWS CRITERIA BUT WILL NEED TO BE MONITORED FURTHER THIS EVENING. NORTHWEST WINDS KICK IN BETWEEN 13-16Z...AND SHOULD REMAIN IN THE 10-12 KT RANGE. FINALLY...A SCATTERED CUMULUS DECK WITH BASES 3-4 KFT IS LIKELY IN THE LATE MORNING AND AFTERNOON HOURS. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...RRS LONG TERM....RRS AVIATION.....ZT
Hazardous weather outlook, Aug 29, 4:09 AM CDT, 17 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 409 AM CDT THU AUG 29 2013 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-301200- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 409 AM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA AND SOUTHWEST INTO WEST CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS ARE POSSIBLE NORTH OF INTERSTATE 90 TODAY AND EAST OF THE MISSISSIPPI RIVER TONIGHT. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THE STORMS. HEAT INDICES WILL TOP OUT BETWEEN 90 AND 100 LATE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY HEAT INDICES WILL TOP OUT BETWEEN 90 AND 100 FRIDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE ACROSS THE ENTIRE AREA FRIDAY AFTERNOON... OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN FRIDAY EVENING...ACROSS THE ENTIRE AREA SATURDAY NIGHT...AND OVER NORTHEAST IOWA AND SOUTHWEST WISCONSIN ON SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS...BUT THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. WIZ017-029-034-042>044-301200- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 409 AM CDT THU AUG 29 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS NORTH OF INTERSTATE 90 TODAY. LIGHTNING AND HEAVY RAIN WILL BE THE MAIN HAZARDS WITH THE STORMS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE TONIGHT. A FEW OF THE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. ANY STORM WILL BE CAPABLE OF PRODUCING LIGHTNING AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING...AND AGAIN SATURDAY NIGHT AND SUNDAY. SEVERE WEATHER IS NOT EXPECTED WITH ANY OF THESE STORMS...BUT THEY WILL BE CAPABLE OF PRODUCING HEAVY RAIN AND LIGHTNING. AREAS OF FOG ARE EXPECTED LATE FRIDAY NIGHT INTO SATURDAY MORNING. VISIBILITIES COULD BE REDUCED TO A 1/2 MILE OR LESS AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. AJ
In the hours before
Special weather statement, Aug 29, 8:59 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 859 PM CDT THU AUG 29 2013 WIZ017-300300- TAYLOR- 859 PM CDT THU AUG 29 2013 ...STRONG THUNDERSTORMS EXPECTED IN TAYLOR COUNTY... AT 856 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR THE PRICE COUNTY LINE NORTHWEST OF WESTBORO...MOVING EAST AT 20 MPH. WIND GUSTS OF 40 TO 50 MPH...SMALL HAIL AND HEAVY RAIN MAY ACCOMPANY THIS STRONG THUNDERSTORM. LOCATIONS THAT MAY BE AFFECTED INCLUDE... THE MONDEAUX FLOWAGE...WESTBORO...CHELSEA...CAMP FOREST SPRING AND RIB LAKE. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 AM FRIDAY MORNING FOR NORTH CENTRAL WISCONSIN. PREPARE NOW FOR POSSIBLE SEVERE WEATHER. MOVE INDOORS AND IF A WARNING IS ISSUED...TAKE ACTIONS TO PROTECT LIFE AND PROPERTY. 04
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 3:31 AM CDT | Heat Advisory | ARX | Crawford, Grant, Richland | 15 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.